Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Having hives. On methylpredisolone. Suggest

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5688 Questions
I have hives my Doctor put me on methylpredisolone.on Thurs. Today is my 4th day on meds.and I am not getting relief.
Posted Sat, 20 Jul 2013 in General Health
Answered by Dr. Ivan R. Rommstein 35 minutes later
Hi and welcome to back. Thank you for your query.
it should be helpful if those hives are caused by allergic or autoimmune mechanism. usually the first drug which is administered is antihistamine so ask your doctor about this or ask for topical steroid creams.
Metilprednisolone usually give effect in 2 days but sometimes even 7 days are necessary depending on dosage. but if there is no effect after that time, you shouldn't take it anymore.Also you must be sure that you are not exposed to allergen that causes hives.
Wish you good health.regards
Above answer was peer-reviewed by
Follow-up: Having hives. On methylpredisolone. Suggest 42 minutes later
The pills are 4 mg. take 6 the first day then 5 the next and so on. Shouldn't I see some improvement? What would you suggest I do?
Answered by Dr. Ivan R. Rommstein 5 hours later
You should take this course of metilprednisolom till end. If there is no improvement you need to take some antihistamines. If this isn't helpful too you should do skin biopsy for right diagnosis. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor